Alert archive / California / Wind Advisories in 2012
Wind Advisory 12, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 23, 2012, 3:30 AM PDT. It took effect at May 23, 2012, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2012, 3:30 AM PDT (10:30 UTC)
- In effect from
- May 23, 2012, 11:00 AM PDT
- Expired
- May 23, 2012, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
683 WWUS76 KSTO 231030 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT WED MAY 23 2012 CAZ019-232300- /O.NEW.KSTO.WI.Y.0012.120523T1800Z-120524T0600Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 330 AM PDT WED MAY 23 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * TIMING: LATE THIS MORNING THROUGH LATE THIS EVENING. * LOCATIONS INCLUDE: STOCKTON AND MODESTO. * IMPACTS: DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
674 WWUS76 KSTO 232208 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 PM PDT WED MAY 23 2012 CAZ019-240300- /O.EXT.KSTO.WI.Y.0012.000000T0000Z-120524T0300Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 308 PM PDT WED MAY 23 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTHWEST 15 TO 30 MPH WITH LOCAL GUSTS UP TO 40 MPH. * TIMING: THROUGH THIS EVENING. * LOCATIONS INCLUDE: STOCKTON...MODESTO * IMPACTS: DIFFICULT DRIVING CONDITIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE CAUTION. && $$
435 WWUS76 KSTO 240305 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 805 PM PDT WED MAY 23 2012 CAZ019-240415- /O.EXP.KSTO.WI.Y.0012.000000T0000Z-120524T0300Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 805 PM PDT WED MAY 23 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE NORTHERN SAN JOAQUIN VALLEY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. BREEZY NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH THIS EVENING WILL DECREASE TO 10 TO 15 MPH AROUND MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 9:16 PM PDT, 6 hours 14 minutes earlier.
Area forecast discussion, May 22, 9:16 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 916 PM PDT TUE MAY 22 2012 .SHORT TERM DISCUSSION... WE STILL HAVE MODERATE FLOW THROUGH THE DELTA AT THIS HOUR BUT IT WILL CONTINUE TO WEAKEN AS THE OVERALL FLOW CONTINUES TO TURN NORTHWEST OVERNIGHT. ON WEDNESDAY THERE WILL BE A BREEZY NORTHWEST FLOW OVER THE REGION WITH ONLY SLIGHT COOLING EXPECTED OVER THE VALLEY AND MOUNTAINS. WINDS SHOULD GENERALLY BE IN THE 10 TO 20 MPH RANGE FOR THE DAY FROM THE NORTHWEST BUT IN THE AFTERNOON COULD GET SLIGHTLY STRONGER FOR A COUPLE OF HOURS. THIS SAME PATTERN CONTINUES FOR THURSDAY WITH CONTINUED SLIGHT COOLING AND BREEZY WINDS. BY FRIDAY A TROUGH WILL DROP DOWN FROM THE NORTH BUT AT THIS TIME IT DOES NOT LOOK LIKE IT WILL BRING A LOT OF RAIN TO THE REGION. MAINLY SHOWERS AND THUNDERSTORMS ARE EXPECTED AND ARE EVEN STARTING TO LOOK MORE PROMISING IN THE VALLEY TODAY THAN 24 HOURS AGO. THERE IS SUFFICIENT COLD POOL ALOFT FOR THIS TIME OF YEAR AND COMBINED WITH THE SURFACE HEATING SHOULD BE ABLE TO PRODUCE SOME THUNDERSTORMS. THERE ALSO LOOKS TO BE ENOUGH COLD AIR TO LOWER SNOW LEVELS ENOUGH TO POSSIBLY PRODUCE AN INCH OR TWO OF SNOW FOR THE HIGHER ELEVATIONS. SOME SNOW MAY BE OBSERVED BELOW PASS LEVELS ON I-80 AND US 50 DOWN TO AROUND 5000 FEET BUT I DONT EXPECT ANY THING WOULD STICK TO THE ROAD AT THOSE LEVELS AT THIS TIME BUT A COUPLE OF THOSE HIGH MOUNTAIN PASSES ON HIGHWAYS 88 AND 4 COULD GET AN INCH OF TWO OF ACCUMULATION. .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY) BROAD UPPER LOW DRAPED ACROSS THE WESTERN STATES ON SATURDAY... WITH A DEEPENING TROUGH DIGGING INTO CALIFORNIA. ENERGY EMBEDDED WITHIN THIS LOW WILL SHIFT THROUGH THE TROUGH AXIS AND OUT OF THE REGION EARLY IN THE EXTENDED PERIOD. COULD STILL SEE A FEW LINGERING SHOWERS OVER THE NORTHERN AND CENTRAL SIERRA NEVADA EARLY SAT... BUT THREAT DIMINISHED LATER SAT. NORTHERLY PRESSURE GRADIENT STRENGTHENS ACROSS NORCAL IN THE WAKE OF THIS SYSTEM AND MAY LEAD TO DRY BREEZY WINDS SATURDAY. THE UPPER LEVEL PATTERN REMAINS BENIGN BUT UNSETTLED SUN INTO MONDAY... BUT HIGH LEVEL PRESSURE BUILDS THROUGH MID WEEK... LEADING TO MODERATE SUBSIDENCE WARMING AND SLIGHTLY WARMER THAN AVERAGE TEMPERATURES. DRP && .AVIATION... PREDOMINATELY VFR SKC CONDS WITH NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT 24 HOURS. && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 4:05 AM PDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 405 AM PDT TUE MAY 22 2012 CAZ013>019-063-064-066>069-231400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 405 AM PDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM IS FORECAST TO MOVE SOUTHWARD INTO THE REGION FROM THE PACIFIC NORTHWEST ON FRIDAY INTO SATURDAY BRINGING SHOWERS TO THE NORTHERN SIERRA NEVADA ALONG WITH SOME LATE-SEASON HIGH-ELEVATION SNOWFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.